Posted 11/2/2018 11:43 AM (GMT -6)
I take Mirtazapine for the depression side of my bipolar, and take lithium for the mania side.
When I first started taking 15 mg. of Mirtazapine at bedtime, after getting into bed, my toes would start twitching. Well, being a dingbat, I didn't make any connection between the two, and continued taking the Mirtazapine for probably two or three years or more. I know, that's pretty stupid. One day I laid down on the bed during the middle of the day, and I noticed my toes weren't twitching. I realized it was the Mirtazapine that was causing my toes to twitch, not the covers on my bed as I had thought.
Also on Mirt, my appetite increased 10 times and I immediately had to get up and eat my 10th snack of the night, even though wasn't hungry.
Three or four years of purgatory. Anyway, my psychiatrist reduced the Mirtazapine from 15mg at night to 7.5mg. and my toes quit twitching immediately and my immediate need for more snacks went away. It helps very well with my depression.
Only 6 years of being misdiagnosed as a depressive when you were really bipolar? That's about average for psychiatry. I was misdiagnosed as a depressive for about 15 years. I think they're still in training for the first 5 years. Maybe they don't want to give us anti-mania medicine. I don't know what the problem is.
As far as Mirtazapine, drugs.com said:
"Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
"Call your doctor at once if you have:
racing thoughts, decreased need for sleep, unusual risk-taking behavior, feelings of extreme happiness or sadness, being more talkative than usual; strange dreams."
I know someone who took some medicine which caused their tongue to swell, which could have affected their breathing, about which drugs.com says: "Get emergency medical help if you have any signs of an allergic reaction to mirtazapine: skin rash or hives; difficult breathing; swelling of your face, lips, tongue, or throat."